MAUDE Adverse Event Report: OPTIFLOW + MASK INTERFACE ADAPTER; BTT

OPTIFLOW + MASK INTERFACE ADAPTER; BTT
Model Number OPT980
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of finalising our investigations.We will provide a follow up report upon completion of investigations.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the tubing of an opt980 mask interface adapter was broken prior to patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The opt980 optiflow + mask interface adapter is an interface used to deliver humidified oxygen to patients.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt980 optiflow + mask interface adapter was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photograph provided by the customer and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing was pulled apart next to the mask connector.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, the reported event is likely due to pulling at the tube.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt980 optiflow + mask interface adapter would have met the required specifications at the time of production.The user instructions which accompany the opt980 optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt980 optiflow + mask interface adapter was broken prior to patient use.There was no patient involvement.

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER
Common Device Name
BTT
MDR Report Key12419216
Report Number9611451-2021-01029
Device Sequence Number1207431
Product Code BTT
UDI-Device Identifier09420012436931
UDI-Public(01)09420012436931(10)2101527611(11)210226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2101527611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/05/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P 900PT561 HEATED BREATHING TUBE AND CHAMBER KIT.; F&P PT101 AIRVO 2 HUMIDIFIER.